Morse-Novikov cohomology of locally conformally Kähler manifolds. (English) Zbl 1161.57015

J. Geom. Phys. 59, No. 3, 295-305 (2009); erratum ibid. 107, 92-98 (2016).
Three cohomology invariants of a locally conformal Kähler (LCK) structure are defined. These are the Lee class, the Morse-Novikov class and the Bott-Chern class which play together the same role as the Kähler class in Kähler geometry. It is proved that if these classes coincide for two LCK–structures then the difference between these structures can be expressed by a smooth potential. Also, it is shown that the Morse-Novikov class and the Bott-Chern class of a Vaisman manifold vanish. In fact the Morse-Novikov class of any LCK–structure on a manifold admitting a Vaisman structure vanishes. Finally, it is proved that a compact LCK–manifold with complex dimension at least 3 and with vanishing Bott-Chern class admits a holomorphic embedding into a Hopf manifold.
For an erratum to this paper see [Zbl 1347.53058].


57R20 Characteristic classes and numbers in differential topology
53C56 Other complex differential geometry


Zbl 1347.53058
Full Text: DOI arXiv


[1] de Andrés, L.C.; Cordero, L.A.; Fernández, M.; Mencía, J.J., Examples of four-dimensional compact locally conformal Kähler solvmanifolds, Geom. dedicata, 29, 227-232, (1989) · Zbl 0676.53073
[2] Banyaga, A., Examples of non \(d_\omega\)-exact locally conformal symplectic forms, J. geom., 87, 1-13, (2007) · Zbl 1157.53040
[3] Belgun, F.A., On the metric structure of non-Kähler complex surfaces, Math. ann., 317, 1-40, (2000) · Zbl 0988.32017
[4] Dragomir, S.; Ornea, L., ()
[5] Gauduchon, P.; Ornea, L., Locally conformally Kähler metrics on Hopf surfaces, Ann. inst. Fourier, 48, 1107-1127, (1998) · Zbl 0917.53025
[6] Guédira, F.; Lichnerowicz, A., Géométrie des algèbres locales de Kirillov, J. math. pures appl., 63, 407-483, (1984) · Zbl 0562.53029
[7] Hartshorne, R., Algebraic geometry, GTM, vol. 52, (1977), Springer · Zbl 0367.14001
[8] Inoue, M., On surfaces of class V II_{0}, Invent math., 24, 269-310, (1974)
[9] de León, M.; López, B.; Marrero, J.C.; Padrón, E., On the computation of the lichnerowicz – jacobi cohomology, J. geom. phys., 44, 507-522, (2003) · Zbl 1092.53060
[10] Kashiwada, T.; Sato, S., On harmonic forms on compact locally conformal Kähler manifolds with parallel Lee form, Ann. fac. sci. kinshasa, zaire, 6, 17-29, (1980) · Zbl 0493.53050
[11] Kamishima, Y., Note on locally conformal Kähler surfaces, Geom. dedicata, 84, 115-124, (2001) · Zbl 0997.53054
[12] Kamishima, Y.; Ornea, L., Geometric flow on compact locally conformally kahler manifolds, Tohoku math. J., 57, 201-221, (2005) · Zbl 1083.53068
[13] Lichnerowicz, A., LES variétés de Poisson et leurs algèbres de Lie associées, J. differential geom., 12, 2, 253-300, (1977) · Zbl 0405.53024
[14] Millionshchikov, D.V., Cohomology of solvmanifolds with local coefficients and problems in the morse – novikov theory, Russian math. surveys, 57, 813-814, (2002) · Zbl 1051.57036
[15] Novikov, S.P., The Hamiltonian formalism and a multivalued analogue of Morse theory (Russian), Uspekhi mat. nauk, 37, 3-49, (1982)
[16] Oeljeklaus, K.; Toma, M., Non-Kähler compact complex manifolds associated to number fields, Ann. inst. Fourier, 55, 1291-1300, (2005)
[17] L. Ornea, Locally conformal Kähler manifolds, A Selection of Results, in: Lect. Notes Semin. Interdiscip. Mat., vol. IV, S.I.M. Dep. Mat. Univ. Basilicata, Potenza, 2005. arxiv:math/0411503
[18] Ornea, L.; Verbitsky, M., Structure theorem for compact Vaisman manifolds, Math. res. lett., 10, 799-805, (2003) · Zbl 1052.53051
[19] Ornea, L.; Verbitsky, M., Immersion theorem for compact Vaisman manifolds, Math. ann., 332, 121-143, (2005) · Zbl 1082.53074
[20] L. Ornea, M. Verbitsky, Locally conformal Kähler manifolds with potential, Math. Ann. (in press). arXiv:math/0407231 · Zbl 1213.53090
[21] Pazhitnov, A.V, Exactness of Novikov-type inequalities for the case \(\pi_1(M) = \mathbb{Z}^m\) and for Morse forms whose cohomology classes are in general position, Soviet math. dokl., 39, 3, 528-532, (1989) · Zbl 0691.57013
[22] A. Ranicki, Circle valued Morse theory and Novikov homology, in: Topology of high-dimensional manifolds, No. 1, 2 (Trieste, 2001), pp. 539-569, in: ICTP Lect. Notes, 9, Abdus Salam Int. Cent. Theoret. Phys., Trieste, 2002 · Zbl 1068.57031
[23] Teleman, A., The pseudo-effective cone of a non-Kählerian surface and applications, Math. ann., 335, 4, 965-989, (2006) · Zbl 1096.32011
[24] Tondeur, P., Foliations on Riemannian manifolds, universitext, (1988), Springer-Verlag
[25] Tricerri, F., Some examples of locally conformal Kähler manifolds, Rend. sem. mat. univ. politec. Torino, 40, 81-92, (1982) · Zbl 0511.53068
[26] Vaisman, I., Remarkable operators and commutation formulas on locally conformal Kähler manifolds, Compos. math., 40, 227-259, (1980) · Zbl 0401.53019
[27] Verbitsky, M., Theorems on the vanishing of cohomology for locally conformally hyper-Kähler manifolds, Proc. Steklov inst. math., 246, 54-78, (2004)
[28] Verbitsky, M., Stable bundles on positive principal elliptic fibrations, Math. res. lett., 12, 251-264, (2005) · Zbl 1077.32008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.